Flash Flood, Douglas
- When
- June 5, 3:46 PM CST
- Where
- Douglas County, 5.76 mi W of Omaha Millard Arpt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.190, -96.230
Public reported flooding via mPing.
A brief intense storm moved over Omaha and dropped about 2 inches of rain in under an hour leading to flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A brief intense storm moved over Omaha and dropped about 2 inches of rain in under an hour leading to flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 5, 1:59 PM CST, 1 hour 47 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 259 PM CDT Sun Jun 5 2022 ...Updated Forecast Discussion... .DISCUSSION... Issued at 255 PM CDT Sun Jun 5 2022 Today and Tonight... Stubborn patchy dense fog lingered over northeast Nebraska through the morning, dropping visibilities to a quarter of a mile or less, from Norfolk through Wayne. A weakening MCS drifted out of north- central NE/southern South Dakota and into northeast Nebraska this morning, which appeared to help to finally clear up some of the fog. Meanwhile, around 1000 J/kg of instability and steepening lapse rates over central Nebraska allowed a few storms to pop late this morning. While one or two of these initial cells has shown promise in being capable of producing a bit of hail and some gusty winds, they have generally fallen apart as they approach the OAX CWA. This evening, additional showers and thunderstorms are expected to develop even farther to our west, over central Nebraska, along a stalled boundary that has set up over the region. Steep mid-level lapse rates, 30 kts of bulk shear, and a surge of moisture returning to central Nebraska will bring a better shot for severe weather this evening, from around 6 PM through midnight. One caveat here would be if morning convection leaves behind an overworked atmosphere, which would be inhospitable for severe updrafts. In this scenario, the better chance for stronger storms would be mainly south of the Platte River, in areas unaffected by earlier convection. A few runs of the HRRR also hint at another line of convection developing over northeast Nebraska, along the stationary boundary. If the atmosphere has time to recover, these too could produce gusty winds and hail. Monday and Beyond... A few spotty showers and thunderstorms look possible, Monday, however no severe weather is expected at this time. Highs will top out in the 70s each day, with periodic chances for precipitation. The next chance for severe weather looks to arrive Thursday, when an MCS could develop and pass through the region. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1225 PM CDT Sun Jun 5 2022 A few showers and perhaps a thunderstorm will make it through Norfolk this afternoon. Another round of stronger storms will be possible around 00Z this evening. There remains quite a bit of uncertainty as to where and when storms might develop. Best guess right now is that they will be at KOFK by 00Z, KOMA by 01Z, and KLNK closer to 02Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...KG AVIATION...KG
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 317 PM CDT Sun Jun 5 2022 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-061030- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 317 PM CDT Sun Jun 5 2022 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Monday Severe storms will be possible this evening with large hail and damaging winds the primary threats, especially across southeast Nebraska. .DAYS TWO THROUGH SEVEN...Monday night through Sunday Periodic thunderstorm chances will persist between Monday and Friday of next week. At this time the best chance for severe storms appears to be Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The Omaha radar (KOAX), 18 km away, was scanning. The volume nearest the first event began at 21:48 UTC.
5 flash flood. Local standard time, as filed.
Public reported flooding via mPing.
Public reported water across the road at 78th and Dodge.
Law enforcement reported a swift water rescue of an occupied vehicle.
Public reported 3 inches of water at 120th and Center Street.
Public reported water across the road at Saddle Creek and Farnam. Manhole covers were off.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2022Every state in 2022This day in weather historyWarnings in Nebraska, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1035017, 1035018, 1035019, 1035020, 1035021.